Hello! I am one week past a total thyroidectomy. I was diagnosed with papillary carcinoma. I am not on medications, as I will have to go through radioactive iodine treatments. It sounds like it could be a while before I can get on meds. So, as of yet, I don't feel any different. Maybe a little worse in the memory dept. but otherwise, my energy level is fine, and I haven't noticed anything different. My question to you all is, how long after surgery does a person start to feel the effects of being hypothyroid. Do some people not have issues with this, or is my hypothyroid hell still coming? I am happy for anyones input on this. Thanks
My surgeon put me on Levoxyl the day of my surgery - I didn't have the RAI until about 6 months after, to give my body time to adjust. I still went through hypo symptoms about 2 weeks later but the most severe only lasted a few months until they got the dosage set.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.